Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 8, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 21, 2011, 8:22 PM CDT for Ottawa County, Saline County, Kansas. It took effect at May 22, 2011, 5:36 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 8:22 PM CDT (01:22 UTC)
- In effect from
- May 22, 2011, 5:36 AM CDT
- Expired
- May 23, 2011, 2:22 AM CDT
- In force
- 21 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
Counties Ottawa County, KS, Saline County, KS
The radar
The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Tescott (TSCK1). The gauge peaked at 24.59 ft at May 22, 2011, 7:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06869500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
863 WGUS43 KTOP 220122 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 822 PM CDT SAT MAY 21 2011 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-220922- /O.NEW.KTOP.FL.W.0008.110522T1036Z-110524T0531Z/ /TSCK1.1.ER.110522T1036Z.110523T0600Z.110523T1731Z.NO/ 822 PM CDT SAT MAY 21 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE SALINE RIVER AT TESCOTT. * FROM LATE TONIGHT TO LATE MONDAY NIGHT. * AT 7:30 PM SATURDAY THE STAGE WAS 22.2 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 28.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 28.5 FEET...30TH ROAD BRIDGE OVER THE SALINE RIVER FLOODS. $$
3 follow-up statements
015 WGUS83 KTOP 221518 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1018 AM CDT SUN MAY 22 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-222318- /O.EXT.KTOP.FL.W.0001.000000T0000Z-110523T2116Z/ /ADAK1.2.ER.110522T1703Z.110523T0000Z.110523T0916Z.NO/ 1018 AM CDT SUN MAY 22 2011 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR ADA. * UNTIL MONDAY AFTERNOON. * AT 9:45 AM SUNDAY THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19.0 FEET BY THIS EVENING. THE CREEK WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK FLOODS. * IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK. $$ KSC027-222318- /O.EXT.KTOP.FL.W.0004.000000T0000Z-110523T0600Z/ /CYCK1.1.ER.110521T0122Z.110521T1500Z.110522T1800Z.NO/ 1018 AM CDT SUN MAY 22 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL LATE TONIGHT. * AT 9:30 AM SUNDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$ KSC143-169-222318- /O.EXT.KTOP.FL.W.0008.000000T0000Z-110524T0224Z/ /TSCK1.1.ER.110523T0000Z.110523T0600Z.110523T1424Z.NO/ 1018 AM CDT SUN MAY 22 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * UNTIL MONDAY EVENING. * AT 9:30 AM SUNDAY THE STAGE WAS 24.0 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 25.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD. $$ KSC041-143-169-221548- /O.CAN.KTOP.FL.W.0002.000000T0000Z-110523T0700Z/ /NLSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1018 AM CDT SUN MAY 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE SOLOMON RIVER NEAR NILES. * AT 9:30 AM SUNDAY THE STAGE WAS 21.8 FEET. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 22.1 FEET. THE RIVER WILL CONTINUE TO FALL THIS AFTERNOON. * IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER. $$
326 WGUS83 KTOP 230024 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 724 PM CDT SUN MAY 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-230824- /O.CON.KTOP.FL.W.0008.000000T0000Z-110524T0224Z/ /TSCK1.1.ER.110523T0232Z.110523T0600Z.110523T1424Z.NO/ 724 PM CDT SUN MAY 22 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * UNTIL MONDAY EVENING. * AT 6:30 PM SUNDAY THE STAGE WAS 24.6 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 25.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD. $$
148 WGUS83 KTOP 230722 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 222 AM CDT MON MAY 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-230752- /O.CAN.KTOP.FL.W.0008.000000T0000Z-110524T0224Z/ /TSCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 222 AM CDT MON MAY 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE SALINE RIVER AT TESCOTT. * AT 1:30 AM MONDAY THE STAGE WAS 24.3 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 24.6 FEET. THE RIVER WILL CONTINUE TO FALL AND IS FORECAST TO BE AROUND 17.9 FEET TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 21, 3:10 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 21, 3:10 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 310 PM CDT SAT MAY 21 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY)... THE FOCUS OF THE SHORT TERM FORECAST IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. WATER VAPOR SHOWS THE UPPER LEVEL LOW CENTERED OVER SOUTH DAKOTA THIS AFTERNOON WITH SHORTWAVE ENERGY MOVING THROUGH CENTRAL KANSAS NEAR THE BASE OF THE TROUGH. 19Z SURFACE ANALYSIS DEPICTS DRY LINE WEST OF PRATT AND MEDICINE LODGE IN SOUTH CENTRAL KANSAS WITH A WEAK COLD FRONT ACROSS CENTRAL KANSAS FROM NEAR SMITH CENTER TO HAYS. AHEAD OF THIS FRONT...AFTERNOON HEATING ALONG WITH SURFACE DEWPOINTS IN THE 60S HAS AIDED IN THE DEVELOPMENT OF AN UNSTABLE AIRMASS. THE MODIFIED 12Z KTOP SOUNDING FOR THE 19Z SURFACE OBSERVATION SUPPORTS CAPE NEAR 2200 J/KG WITH CIN NEAR -5 J/KG. A FURTHER WEAKENING OF THE CAPPING INVERSION IS EXPECTED ACROSS NORTHEAST KANSAS WITH THE APPROACH OF THE SHORTWAVE AND FURTHER DAYTIME HEATING. MID LEVEL LAPSE RATES OF 8-9 DEGREES CELSIUS SUPPORT THE POTENTIAL OF THUNDERSTORMS PRODUCING LARGE HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING. 0-6KM WIND SHEAR IS PROGGED NEAR 30-40KT WHICH WOULD PRODUCE A SECONDARY THREAT FOR DAMAGING WINDS NEAR FORWARD PROPAGATING STORMS. TORNADO THREAT LOOKS TO REMAIN MINIMAL WITH THE LOW LEVEL WIND PROFILE VEERING. STORM MOTION THIS AFTERNOON IS ANTICIPATED TO BE NORTHEAST. WITH PRECIPITABLE WATER VALUES NEAR 1 INCH...MODERATE TO HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS. WILL NEED TO MONITOR THE POTENTIAL OF ADDITIONAL FLOODING IN EAST CENTRAL KANSAS AND PORTIONS OF NORTH CENTRAL KANSAS WHERE HEAVIER RAINFALL HAS OCCURRED EARLIER IN THE WEEK. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH THE LOSS OF DAY TIME HEATING AND THE PASSAGE OF THE SHORTWAVE TO THE NORTHEAST. THE UPPER TROUGH WILL LIFT INTO THE UPPER MIDWEST ON SUNDAY. SOUTHWEST AND WEST 850MB FLOW WILL ADVECT A WARMER AIRMASS INTO NORTHEAST KANSAS WITH HIGHS EXPECTED TO REACH THE MID 80S. MOST OF THE FORECAST AREA IS EXPECTED TO REMAIN DRY DURING THE DAY. HOWEVER A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS EAST CENTRAL KANSAS NEAR AND AHEAD OF A WEAK SURFACE BOUNDARY. ANGLE && .LONG TERM (MONDAY THROUGH SATURDAY)... THE UPPER LEVEL LOW WILL FINALLY MOVE TO THE EAST OVER THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY. HOWEVER...CHANCES FOR STORMS WILL CONTINUE INTO EARLY NEXT WEEK. MUCH OF THE FORECAST OVER THE MONDAY-TUESDAY TIME FRAMES IS HIGHLY DEPENDENT ON THE POSITION OF THE UPPER LEVEL FEATURES...THE SURFACE LOW AND WARM FRONT. A SHORTWAVE WILL QUICKLY MOVE IN AND LEAD TO LEE CYCLOGENESIS ON MONDAY. MODELS ARE SLIGHTLY DIFFERENT WITH THE LOW POSITION WITH THE NAM AND EC FAVORING A FURTHER NORTH POSITION OF THE WARM FRONT THAN THE GFS. HAVE SIDED WITH THE NAM AND EC DUE THE NORTHERLY LOW TRACT BEING MORE CLIMATOLOGICALLY FAVORED FOR THIS TIME OF YEAR. ELEVATED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY BEFORE THE WARM FRONT LIFTS NORTH ACROSS MUCH OF THE CWA MONDAY EVENING INTO TUESDAY MORNING...EXCEPT FOR POSSIBLY THE NORTHERN COUNTIES. THE SHORTWAVE TROUGH TAKES ON A MORE NEGATIVE TILT ON TUESDAY WITH THE LOW DEEPENING AND MOVING TO THE NORTHEAST. MOST OF THE CWA SHOULD BE IN THE WARM SECTOR ON TUESDAY WITH SURFACE BASED THUNDERSTORMS POSSIBLE BY TUESDAY AFTERNOON. MODELS INDICATE THAT THE SURFACE LOW AND COLD FRONT WILL PASS SOMETIME EARLY ON WEDNESDAY. WRAP AROUND SHOWERS WILL BE POSSIBLE ON WEDNESDAY WITH ISENTROPIC LIFT AS THE LOW MOVES TO THE EAST. THE UPPER LEVEL TROUGH WILL EXIT THE REGION WITH UPPER LEVEL RIDGING MOVING INTO THE REGION. THEREFORE...HAVE LEFT THE FORECAST FOR LATE NEXT WEEK DRY. ANDERSON && .AVIATION... MVFR CEILINGS HAVE RAISED TO VFR AT MHK/TOP/FOE. THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH A SHORTWAVE TRACKING THROUGH NORTHEAST KANSAS. VISIBILITIES NEAR 2-3SM ALONG WITH MVFR CEILINGS WILL BE POSSIBLE NEAR THE THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO BE GENERALLY NORTH AND EAST OF THE TERMINALS AFTER 02Z. ANGLE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 21, 3:11 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT SAT MAY 21 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-222015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 311 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS AFTER 5 PM. SOME OF THE STORMS COULD BE SEVERE...WITH HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. LOCALLY HEAVY RAIN WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING IN PORTIONS OF NORTH CENTRAL AND EAST CENTRAL KANSAS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL LOCATIONS. SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE IN NORTHEAST AND EAST CENTRAL KANSAS SUNDAY AFTERNOON...AND FOR ALL BUT PORTIONS OF NORTH CENTRAL KANSAS SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AREA WIDE MONDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING COULD OCCUR DURING MUCH OF THESE PERIODS...ESPECIALLY IN EAST CENTRAL KANSAS. SEVERAL RIVERS AND CREEKS WILL REMAIN IN FLOOD STAGE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
In the hours before
Local storm report, May 21, 8:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
804 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 5 NNE PERRY 39.14N 95.36W
05/21/2011 JEFFERSON KS NWS EMPLOYEE
TORNADO REPORTED NEAR LAKE PERRY. LASTED FOR ABOUT 3
MINUTES.
&&
WOLTERSLocal storm report, May 21, 8:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
806 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 4 NE OSKALOOSA 39.26N 95.26W
05/21/2011 E2.00 INCH JEFFERSON KS CO-OP OBSERVER
0804 PM HAIL 4 NE OSKALOOSA 39.26N 95.26W
05/21/2011 E2.50 INCH JEFFERSON KS CO-OP OBSERVER
&&
MRCLocal storm report, May 21, 8:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL E MAYETTA 39.34N 95.72W
05/21/2011 E1.25 INCH JACKSON KS TRAINED SPOTTER
&&
WOLTERSLocal storm report, May 21, 8:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
811 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 4 NE OSKALOOSA 39.26N 95.26W
05/21/2011 M2.75 INCH JEFFERSON KS CO-OP OBSERVER
&&
MRCLocal storm report, May 21, 8:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
812 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 ESE OSKALOOSA 39.20N 95.28W
05/21/2011 E2.00 INCH JEFFERSON KS STORM CHASER
&&
MRCLocal storm report, May 21, 8:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 N MCLOUTH 39.27N 95.21W
05/21/2011 E1.25 INCH JEFFERSON KS LAW ENFORCEMENT
&&
WOLTERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:01 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 14 min |
| May 21, 7:26 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 34 min |
| May 21, 7:28 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 32 min |
| May 21, 7:35 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 25 min |
| May 21, 7:41 PM CDT | Tornado Warning | TOP | Jefferson | 49 min |
| May 21, 7:56 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson | 49 min |
| May 21, 8:03 PM CDT | Special Weather Statement | TOP | Lyon | 42 min |
| May 21, 8:20 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 55 min |
| May 21, 8:30 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 45 min |
| May 21, 8:34 PM CDT | Special Weather Statement | TOP | Shawnee | 56 min |
| May 21, 8:41 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 33 min |
| May 21, 8:52 PM CDT | Tornado Warning | TOP | Lyon | 39 min |
| May 21, 9:08 PM CDT | Tornado Warning | TOP | Osage | 52 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 47 min |
| May 21, 9:23 PM CDT | Tornado Warning | TOP | Osage | 52 min |
| May 21, 9:34 PM CDT | Tornado Warning | TOP | Jefferson | 56 min |
| May 21, 9:43 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 32 min |
| May 21, 9:55 PM CDT | Tornado Warning | TOP | Douglas, Franklin | 65 min |
| May 21, 10:12 PM CDT | Tornado Warning | TOP | Osage | 48 min |
| May 21, 10:55 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 35 min |
| May 21, 10:57 PM CDT | Tornado Warning | TOP | Douglas, Franklin | 63 min |
| May 21, 11:13 PM CDT | Tornado Warning | TOP | Coffey, Franklin, Osage | 47 min |
| May 21, 11:58 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 33 min |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.